Alert archive / Pennsylvania / Winter Storm Watches in 2008
Winter Storm Watch 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm watch at Dec 15, 2008, 3:26 PM EST for Berks County, Lehigh County, Northampton County, Pennsylvania. It took effect at Dec 16, 2008, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2008, 3:26 PM EST (20:26 UTC)
- In effect from
- Dec 16, 2008, 7:00 AM EST
- Expired
- Dec 16, 2008, 5:30 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Berks County, PA, Lehigh County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 125 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 152026 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 326 PM EST MON DEC 15 2008 PAZ060>062-067>069-160900- /O.NEW.KPHI.WS.A.0006.081216T1200Z-081217T1400Z/ BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...READING...ALLENTOWN...BETHLEHEM... EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN 326 PM EST MON DEC 15 2008 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. AFTER A DAY OF RECORD BREAKING HIGH TEMPERATURES AS HARD AS IT MIGHT BE TO FATHOM, A WINTRY WEATHER PRECIPITATION EVENT IS LIKELY STARTING TUESDAY. A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT WITH ARCTIC AIR BEHIND IT AND WAVES OF LOW PRESSURE ARE FORECAST TO MOVE ALONG THE FRONTAL BOUNDARY. A COUPLE OF PRECIPITATION SURGES ARE FORECAST TO AFFECT THE REGION. PRECIPITATION SHOULD BE RAIN STARTING TUESDAY MORNING. BY TUESDAY AFTERNOON IT WILL BE COLD ENOUGH ALOFT FOR PRECIPITATION TO CHANGE TO SLEET AND OR SNOW. AS MORE COLDER AIR MOVES IN, ITS POSSIBLE THAT PRECIPITATION MIGHT CHANGE TO ALL SNOW TUESDAY EVENING. THE PROCESS IS THEN EXPECTED TO REVERSE ITSELF LATER TUESDAY NIGHT AND WEDNESDAY MORNING AS WARMER AIR MOVES IN ALOFT. THIS WILL INCREASE THE LIKELIHOOD OF FREEZING RAIN OCCURRING. THE PRECIPITATION SHOULD CHANGE TO PLAIN RAIN RAIN AS WEDNESDAY CONTINUES. PRIOR TO THE CHANGE, THERE COULD BE A COUPLE OF INCHES OF SNOW AND SLEET AS WELL AS A GLAZE OF ICE TO AROUND ONE QUARTER OF AN INCH. THIS EVENT WOULD START IMPACTING THE EVENING COMMUTE ON TUESDAY AND ALSO HAVE AN EFFECT ON THE WEDNESDAY MORNING COMMUTE. PLEASE USE THE TIME PRIOR TO THE EVENT TO MAKE THE NECESSARY PREPARATIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ROBERTSON/GIGI
2 follow-up statements
000 WWUS41 KPHI 160137 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 837 PM EST MON DEC 15 2008 PAZ060>062-067>069-161100- /O.CON.KPHI.WS.A.0006.081216T1200Z-081217T1400Z/ BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...READING...ALLENTOWN...BETHLEHEM... EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN 837 PM EST MON DEC 15 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM EST TUESDAY THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM EST TUESDAY THROUGH WEDNESDAY MORNING. A MIXED PRECIPITATION WINTRY WEATHER EVENT IS LIKELY STARTING TUESDAY. A COLD FRONT IS MOVING THROUGH THE REGION OVERNIGHT WITH ARCTIC AIR BEHIND IT AND WAVES OF LOW PRESSURE ARE FORECAST TO MOVE ALONG THE FRONTAL BOUNDARY. A COUPLE OF PRECIPITATION SURGES ARE FORECAST TO AFFECT THE REGION. PRECIPITATION SHOULD BE RAIN EARLY TUESDAY MORNING. BY TUESDAY AFTERNOON IT WILL BE COLD ENOUGH ALOFT FOR PRECIPITATION TO CHANGE TO SLEET AND OR SNOW. AS MORE COLDER AIR MOVES IN... ITS POSSIBLE THAT PRECIPITATION MIGHT CHANGE TO ALL SNOW TUESDAY EVENING. THE PROCESS IS THEN EXPECTED TO REVERSE ITSELF LATER TUESDAY NIGHT AND WEDNESDAY MORNING AS WARMER AIR MOVES IN ALOFT. THIS WILL INCREASE THE LIKELIHOOD OF FREEZING RAIN OCCURRING. THE PRECIPITATION SHOULD CHANGE TO PLAIN RAIN RAIN AS WEDNESDAY CONTINUES. PRIOR TO THE CHANGE...THERE COULD BE A COUPLE OF INCHES OF SNOW AND SLEET AS WELL AS AROUND ONE QUARTER OF AN INCH. THIS EVENT WOULD IMPACT THE EVENING COMMUTE ON TUESDAY AND ALSO HAVE AN IMPACT ON THE WEDNESDAY MORNING COMMUTE. PLEASE USE THE TIME PRIOR TO THE EVENT TO MAKE THE NECESSARY PREPARATIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TFG
000 WWUS41 KPHI 161030 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EST TUE DEC 16 2008 PAZ060-061-067>069-161830- /O.UPG.KPHI.WS.A.0006.081216T1200Z-081217T1400Z/ /O.NEW.KPHI.WW.Y.0015.081216T2000Z-081217T1600Z/ BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...READING...ALLENTOWN...WEST CHESTER... NORRISTOWN...DOYLESTOWN 530 AM EST TUE DEC 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR BERKS...LEHIGH..CHESTER...MONTGOMERY AND BUCKS COUNTIES OF SOUTHEAST PENNSYLVANIA...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A COLD FRONT MOVED THROUGH THE REGION OVERNIGHT AND WITH THE TEMPERATURES SLOWLY FALLING THIS MORNING. SOME PRECIPITATION WILL FALL THIS MORNING BUT MOSTLY IN THE FORM OF RAIN EXCEPT FOR BRIEFLY MIXING WITH SNOW. THIS PRECIPITATION WILL BRIEFLY END...THE TEMPERATURES CONTINUE TO FALL...THEN MORE PRECIPITATION IS EXPECTED LATER TODAY. BY THIS AFTERNOON IT WILL BE COLD ENOUGH ALOFT FOR PRECIPITATION TO CHANGE TO SLEET AND OR SNOW. AS MORE COLDER AIR MOVES IN... ITS POSSIBLE THAT PRECIPITATION MIGHT CHANGE TO ALL SNOW THIS EVENING. THE PROCESS IS THEN EXPECTED TO REVERSE ITSELF LATER TONIGHT AND WEDNESDAY MORNING AS WARMER AIR MOVES IN ALOFT. THIS WILL INCREASE THE LIKELIHOOD OF FREEZING RAIN OCCURRING. THE PRECIPITATION SHOULD CHANGE TO PLAIN RAIN DURING THE DAY WEDNESDAY CONTINUES. PRIOR TO THE CHANGE...THERE COULD BE AN INCH OR TWO OF SNOW AND SLEET AS WELL AS AROUND ONE QUARTER OF AN INCH. THIS EVENT WOULD IMPACT THE EVENING COMMUTE TODAY AND ALSO HAVE AN IMPACT ON THE WEDNESDAY MORNING COMMUTE. PLEASE USE THE TIME PRIOR TO THE EVENT TO MAKE THE NECESSARY PREPARATIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PAZ062-161830- /O.UPG.KPHI.WS.A.0006.081216T1200Z-081217T1400Z/ /O.NEW.KPHI.WW.Y.0015.081217T0000Z-081217T1600Z/ NORTHAMPTON- INCLUDING THE CITIES OF...BETHLEHEM...EASTON 530 AM EST TUE DEC 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR NORTHAMPTON COUNTY OF EASTERN PENNSYLVANIA ...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR BERKS...LEHIGH..CHESTER...MONTGOMERY AND BUCKS COUNTIES OF SOUTHEAST PENNSYLVANIA...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A COLD FRONT MOVED THROUGH THE REGION OVERNIGHT AND WITH THE TEMPERATURES SLOWLY FALLING THIS MORNING. SOME PRECIPITATION WILL FALL THIS MORNING BUT MOSTLY IN THE FORM OF RAIN EXCEPT FOR SOME SNOW IN THE HIGHER ELEVATIONS. THIS PRECIPITATION WILL BRIEFLY END...THE TEMPERATURES CONTINUE TO FALL...THEN MORE PRECIPITATION IS EXPECTED LATER TODAY. BY THIS AFTERNOON IT WILL BE COLD ENOUGH ALOFT FOR PRECIPITATION TO CHANGE TO SLEET AND OR SNOW. AS MORE COLDER AIR MOVES IN... ITS POSSIBLE THAT PRECIPITATION MIGHT CHANGE TO ALL SNOW THIS EVENING. THE PROCESS IS THEN EXPECTED TO REVERSE ITSELF LATER TONIGHT AND WEDNESDAY MORNING AS WARMER AIR MOVES IN ALOFT. THIS WILL INCREASE THE LIKELIHOOD OF FREEZING RAIN OCCURRING. THE PRECIPITATION SHOULD CHANGE TO PLAIN RAIN DURING THE DAY WEDNESDAY CONTINUES. PRIOR TO THE CHANGE...THERE COULD BE AN INCH OR TWO OF SNOW AND SLEET AS WELL AS AROUND ONE QUARTER OF AN INCH. THIS EVENT WOULD IMPACT THE EVENING COMMUTE TODAY AND ALSO HAVE AN IMPACT ON THE WEDNESDAY MORNING COMMUTE. PLEASE USE THE TIME PRIOR TO THE EVENT TO MAKE THE NECESSARY PREPARATIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PAZ054-161830- /O.NEW.KPHI.WW.Y.0015.081216T2000Z-081217T1600Z/ CARBON- INCLUDING THE CITY OF...JIM THORPE 530 AM EST TUE DEC 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR CARBON COUNTY OF NORTHEAST PENNSYLVANIA... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM EST WEDNESDAY. A COLD FRONT MOVED THROUGH THE REGION OVERNIGHT AND WITH THE TEMPERATURES SLOWLY FALLING THIS MORNING. SOME PRECIPITATION WILL FALL THIS MORNING BUT MOSTLY IN THE FORM OF RAIN EXCEPT FOR SOME SNOW IN THE HIGHER ELEVATIONS. THIS PRECIPITATION WILL BRIEFLY END...THE TEMPERATURES CONTINUE TO FALL...THEN MORE PRECIPITATION IS EXPECTED LATER TODAY. BY THIS AFTERNOON IT WILL BE COLD ENOUGH ALOFT FOR PRECIPITATION TO CHANGE TO SLEET AND OR SNOW. AS MORE COLDER AIR MOVES IN... ITS POSSIBLE THAT PRECIPITATION MIGHT CHANGE TO ALL SNOW THIS EVENING. THE PROCESS IS THEN EXPECTED TO REVERSE ITSELF LATER TONIGHT AND WEDNESDAY MORNING AS WARMER AIR MOVES IN ALOFT. THIS WILL INCREASE THE LIKELIHOOD OF FREEZING RAIN OCCURRING. THE PRECIPITATION SHOULD CHANGE TO PLAIN RAIN DURING THE DAY WEDNESDAY CONTINUES. PRIOR TO THE CHANGE...THERE COULD BE AN INCH OR TWO OF SNOW AND SLEET AS WELL AS AROUND ONE QUARTER OF AN INCH. THIS EVENT WOULD IMPACT THE EVENING COMMUTE TODAY AND ALSO HAVE AN IMPACT ON THE WEDNESDAY MORNING COMMUTE. PLEASE USE THE TIME PRIOR TO THE EVENT TO MAKE THE NECESSARY PREPARATIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NJZ001-007>010-PAZ055-161830- /O.NEW.KPHI.WW.Y.0015.081217T0000Z-081217T1600Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MONROE- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...STROUDSBURG 530 AM EST TUE DEC 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SUSSEX...WARREN...MORRIS...HUNTERDON AND SOMERSET COUNTIES OF NORTHWEST NEW JERSEY AND MONROE COUNTY OF NORTHEAST PENNSYLVANIA...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY. A COLD FRONT MOVED THROUGH THE REGION OVERNIGHT AND WITH THE TEMPERATURES SLOWLY FALLING. SOME PRECIPITATION WILL FALL THIS MORNING BUT MOSTLY IN THE FORM OF RAIN EXCEPT FOR SOME SNOW IN THE HIGHER ELEVATIONS. THIS PRECIPITATION WILL BRIEFLY END...THE TEMPERATURES CONTINUE TO FALL...THEN MORE PRECIPITATION IS EXPECTED LATER TODAY. BY THIS AFTERNOON IT WILL BE COLD ENOUGH ALOFT FOR PRECIPITATION TO CHANGE TO SLEET AND OR SNOW. AS MORE COLDER AIR MOVES IN... ITS POSSIBLE THAT PRECIPITATION MIGHT CHANGE TO ALL SNOW THIS EVENING. THE PROCESS IS THEN EXPECTED TO REVERSE ITSELF LATER TONIGHT AND WEDNESDAY MORNING AS WARMER AIR MOVES IN ALOFT. THIS WILL INCREASE THE LIKELIHOOD OF FREEZING RAIN OCCURRING. THE PRECIPITATION SHOULD CHANGE TO PLAIN RAIN DURING THE DAY WEDNESDAY CONTINUES. PRIOR TO THE CHANGE...THERE COULD BE AN INCH OR TWO OF SNOW AND SLEET AS WELL AS AROUND ONE QUARTER OF AN INCH. THIS EVENT WOULD IMPACT THE EVENING COMMUTE TODAY AND ALSO HAVE AN IMPACT ON THE WEDNESDAY MORNING COMMUTE. PLEASE USE THE TIME PRIOR TO THE EVENT TO MAKE THE NECESSARY PREPARATIONS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ EBERWINE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Dec 15, 11:15 AM EST, 4 hours 11 minutes earlier.
Area forecast discussion, Dec 15, 11:15 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1115 AM EST MON DEC 15 2008
.SYNOPSIS...
THE INFLUENCE OF THE HIGH PRESSURE WILL BE MINIMAL TODAY EXCEPT FOR
TURNING THE WINDS TO THE SOUTHWEST AS IT MOVES OFFSHORE. MEANWHILE,
LOW PRESSURE WILL BE MOVING THROUGH THE GREAT LAKES AND SLOWLY DRAG
A COLD THROUGH THE REGION AND DISSIPATE. HIGH PRESSURE WILL BUILD
ACROSS THE AREA TUESDAY NIGHT. WITH THE COLD HIGH IN PLACE, AN AREA
OF LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY SPREADING PRECIPITATION
OUR WAY WITH SUBFREEZING TEMPERATURES CAUSING OF WINTRY MIX IN SOME
AREAS.
&&
.NEAR TERM /THROUGH TONIGHT/...
CURRENT VIS SAT TRENDS SHOW A FEW BREAKS IN THE CLOUDS OVER THE
CENTRAL PART OF THE CWA. TEMPS CONTINUE TO RISE THIS MORNING WHERE
SKIES HAVE CLEARED A BIT SO HAVE RAISED TEMPS A FEW DEGREES. WITH
THE SUN ANGLE BEING LOW IN THE MIDDLE OF DECEMBER NOT EXPECTING
TEMPS TO CLIMB MUCH HIGHER THAN THE MID 60S IN MOST LOCALES.
WEAKENING COLD FRONT EXTENDS JUST NORTH OF THE GREAT LAKES THROUGH
THE MIDWEST AND DOWN INTO TEXAS. LIGHT SHOWERS HAVE SHOWN UP ON KDIX
THIS MORNING AHEAD OF FROPA AND THE SHOWERS WILL CONTINUE TO
INCREASE IN COVERAGE AS THE FRONT NEARS THIS AFTERNOON. ONCE FRONT
MOVES THROUGH TONIGHT WEAK CAA WILL KICK IN AND COOL THE ATMOS
COLUMN LEAVING A CHANCE OF A MIX BAG PRECIP TONIGHT IN THE HIGHER
ELEVATIONS.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
THERMAL BOUNDARY WILL EXIST ACROSS THE MID ATLANTIC WITH WARM AIR FROM
SOUTHEAST PA/NJ SOUTH AND INVADING LOW AND MID LEVEL COLD AIR ACROSS
MUCH OF PENNSYLVANIA INTO NORTHWEST NEW JERSEY. THE NOSE OF THE SURFACE
HIGH WILL PUSH INTO THE CF AND SET THE STAGE FOR SOME ADDITIONAL PRECIPITATION
TO MOVE IN AS A FREEZING MIX. ON TUESDAY THE COLD AIR ARRIVES AFTER
THE PRECIP MOVES EAST BUT STILL SOME CHANGEOVER TO SNOW OR SLEET POSSIBLE.
THE HIGH FOR TUESDAY WILL BE THE LOWER 30S TO MID 40S. THE HIGH MOVES
INTO NEW YORK STATE WITH SOME SLIGHT SEMBLANCE OF COLD AIR DAMNING
DOWN INTO MARYLAND. SOME LIGHT PRECIP ACROSS THE SOUTHERN ZONES AS
THE TEMPERATURES DROP TO THE MID 20S AND MID 30S. THE NEXT LOW PRESSURES
WILL BRING SOME MOISTURE BACK TO THE NORTHEAST WITH POCKETS OF COLD
TEMPERATURES IN THE NORTHERN ZONES INTO NORTH JERSEY. ELSEWHERE THE
ATMOSPHERE WARMS UP CONSIDERABLY BEFORE THE ONSET OF HEAVIER RAINS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FAST UPPER FLOW CONTINUES AS A SWATCH OF .50 INCH QPF SLIDES ACROSS
PENNSYLVANIA AND NEW JERSEY. TEMPERATURES AT THAT TIME ARE WARM ALOFT
BUT VERY COLD AT THE SURFACE IN THE HIGHER ELEVATIONS. THE SOUNDINGS
SHOWS A PERIOD OF FREEZING RAIN AND SLEET FOR TUESDAY NIGHT. NOT GOING
WITH ANY ADV/WARNINGS AT THIS TIME BUT WILL HIGHLIGHT IN THE HWO. HIGHS
ON WEDNESDAY WILL BE IN THE MID 30S TO LOWER 50S AND LOW WEDNESDAY
NIGHTS MID 20S TO LOW 40S. THE GENERAL PROBLEM IS WHAT SORT OF TEMPERATURES
BOUNDARY WILL EXIST WITH EACH NEW SHOT OF PRECIPITATION MOVING IN. THE
NEXT WAVE MOVES ALONG THE FRONTAL BOUNDARY AND OFFSHORE WEDNESDAY NIGHT
WITH THE WEST TO EAST THERMAL BOUNDARY CONTINUING. JUST A SLIGHT DROP
OF A FEW DEGREES LATITUDE AND WE COULD FIND OUR SELVES IN A REAL ICY
MESS. A NEW LOW MOVING AWAY FROM THE FRONT RANGE OF THE ROCKIES IS MOVING
ALONG THE SEMI STATIONARY FRONT THAT RUNS THROUGH THE MASON DIXON LINE
AND WELL OFFSHORE. THERE IS A WEAK HIGH PRESSURE OVER THE CF FOR THURSDAY
WITH WEST WINDS AT 80H AND SHALLOW NORTHWEST WINDS AT THE SURFACE. MEANWHILE,
HEAVIER QPF EVENT IS IN THE OHIO VALLEY FOR THURSDAY ALONG A WARM FRONT.
WHAT MAY SAVE US IS THE UPPER TROUGH DIGGING INTO THE PLAINS AS A BIG
SURFACE LOW INTENSIFIES AND MOVES TO THE GREAT LAKES BY THURSDAY NIGHT.
WINDS AHEAD OF IT AT 80H ARE 50 TO 70 KNOTS FROM THE SOUTHWEST AND TREMENDOUS
TEMPERATURE GRADIENT IS PUSHING WARMING AIR NORTH AND OVERRIDING THE
ARCTIC COLD THAT HAD IT ROOTS IN THE UPPER MID WEST A FEW DAYS AGO.
UR FORECAST AREA WILL BE IN THE WARM AIR FOR THURSDAY INTO FRIDAY AHEAD
OF THE LOW MOVING NORTHEAST. HOWEVER, COLD AIR PUNCHES INTO PENNSYLVANIA
BUT ONCE AGAIN, THE HEAVIEST MOISTURE IS THROUGH OR ENDING. IT WILL
BE COLD ACROSS OUR NORTHERN AREAS BUT NOT SO FOR THE SOUTHERN ZONES
ON FRIDAY. HIGH PRESSURE WILL BRIEFLY RESIDE OVER THE AREA FOR SATURDAY
BEFORE BEING KICKED EAST AS STILL ANOTHER LOW AND COLD ARCTIC AIR
PLUNGES INTO THE NORTHERN PLAINS. THE COLD FRONT MOVES THROUGH SUNDAY
WITH SHOWERS AHEAD OF IT AND CHANGING TO SNOW AS VERY STRONG COLD AIR
ADVECTION FINALLY REACHES A GOOD PART OF THE MIDDLE ATLANTIC.
COLD WEATHER TO START THE HOLIDAY WEEK FOR NEXT WEEK. TEMPERATURES
BEGINNING WEDNESDAY WILL RANGE FROM THE LOW AND MID 30S FOR HIGHS
AND IN THE 20S FOR LOWS WHILE SOME MILD TEMPERATURES BEGIN THIS
BEGIN THIS PERIOD FOR OUR FAR SOUTHERN ZONES BEFORE COOLING DOWN
TO AROUND NORMAL SATURDAY THROUGH THE NEXT WEEKEND.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
UPDATED TAFS TO SHOW VFR CONDITIONS CONTINUING INTO EARLY AFTERNOON.
AS THE FRONT APPROACHES, SHOWERS WILL MOVE IN AND CONDITIONS WILL
LOWER TO MVFR AND LOCALLY TO IFR. THE FRONT IS EXPECTED TO CROSS
THE AREA FROM WEST TO EAST LATE THIS EVENING AND TONIGHT. IT IS THEN
EXPECTED TO LINGER TO THE SOUTH AND EAST AS HIGH PRESSURE BUILDS
OVER NEW ENGLAND. THE PRECIPITATION WILL BECOME STEADIER AND HEAVIER
WITH AND BEHIND THE FRONT.
&&
OUTLOOK...
THE CDFNT WILL STALL TO THE SOUTH TONIGHT AND TUESDAY AS HIGH
PRESSURE MOVES TO THE NORTH. ADDITIONAL PRECIP MAY DEVELOP ALONG
THE FRONT, MAINLY FOR THE SOUTHERN TAF SITES. THEN, ANOTHER LOW
PRESSURE SYSTEM WILL APPROACH FROM THE WEST ON WEDNESDAY, BRINGING
ANOTHER CHANCE OF STEADIER RAIN AND FURTHER CIG/VSBY RESTRICTIONS.
&&
.MARINE...
THE GRADIENT BETWEEN HIGH PRESSURE TO OUR EAST AND A LOW PRESSURE
SYSTEM OVER THE GRTLKS WILL KEEP A SLY TO SWLY FLOW OVER THE REGION.
A COLD FRONT WILL THEN CROSS THE COASTAL WATERS MONDAY EVENING AND
THE WIND WILL SHIFT TO THE NW BEHIND THE FRONT.
THE WAVEWATCH DATA IS INDICATING A DECENT SMALL CRAFT EVENT WITH THE
INCREASING FLOW AHEAD OF THE FRONT THEN THE NWLY FLOW BEHIND IT.
HOWEVER, THE NAM MODEL AND BUFKIT DATA FROM THE GFS INDICATE MUCH
MORE OF A MARGINAL SCA EVENT. THIS IS PARTIALLY DUE TO THE WARM AIR
TODAY ADVECTING OVER THE COOLER WATER. SCA FLAGS ARE ALREADY FLYING,
AND DUE TO THE UNCERTAINTY OF THE DETAILS OF THE SCA EVENT, WILL NOT
EXTEND IT FURTHER ATTM.
IF THE WAVEWATCH DATA IS TO BE BELIEVED VERBATIM, SCA CONDS WOULD
LINGER INTO WEDNESDAY, DUE TO THE STALLED BOUNDARY AND A SERIES OF
LOWS APPROACHING THE REGION. WILL HAVE TO SEE IF THAT MATERIALIZES,
BUT OVERALL, IT LOOKS TO BE AN UNSETTLED WEEK ON THE AREA WATERWAYS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS...EBERWINE
NEAR TERM...HEAVENER
SHORT TERM...EBERWINE
LONG TERM...EBERWINE
AVIATION...RPW
MARINE...NIERENBERGHazardous weather outlook, Dec 15, 5:13 AM EST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 513 AM EST MON DEC 15 2008 NJZ001-PAZ054-055-161015- SUSSEX-CARBON-MONROE- 513 AM EST MON DEC 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...ANOTHER CHANCE OF FREEZING RAIN... WARM AIR OVER THE REGION WILL CHANGE AS A FRONT MOVES EAST OF THE REGION. PRECIPITATION WILL BECOME A WINTRY MIX TUESDAY NIGHT INTO WEDNESDAY WITH SLEET AND FREEZING RAIN. THE ICE WILL MAKE CONDITIONS HAZARDOUS INTO WEDNESDAY. ANOTHER CHANCE OF MIXED PRECIPITATION IS POSSIBLE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-012-015-PAZ060>062-067>071-161015- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 513 AM EST MON DEC 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...ANOTHER CHANCE OF MIXED SLEET AND SNOW... WARM AIR OVER THE REGION WILL CHANGE AS A FRONT MOVES EAST OF THE REGION. PRECIPITATION WILL BECOME A WINTRY MIX TUESDAY NIGHT INTO WEDNESDAY WITH SLEET AND SNOW. THE SLEET WILL MAKE CONDITIONS HAZARDOUS INTO WEDNESDAY. ANOTHER CHANCE OF MIXED PRECIPITATION IS POSSIBLE THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-161015- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 513 AM EST MON DEC 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-161015- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 513 AM EST MON DEC 15 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-161015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 513 AM EST MON DEC 15 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EBERWINE
Nearby
Winter Storm Watches in Pennsylvania, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.